Antibiotic-Associated Diarrhea Accompanied by Large-Scale Alterations in the Composition of the Fecal Microbiota

201Citations
Citations of this article
198Readers
Mendeley users who have this article in their library.

Abstract

Alterations in the diversity of the gut microbiota are believed to underlie the development of antibiotic-associated diarrhea (AAD). A molecular phylogenetic analysis was performed to document temporal changes in the diversity of fecal bacteria of a patient who developed AAD. Antibiotic administration was associated with distinct changes in the diversity of the gut microbiota, including a marked decrease in the prevalence of butyrate-producing bacteria. Following the discontinuation of the antibiotic, resolution of diarrhea was accompanied by a reversal of these changes, providing the first direct evidence linking changes in the community structure of the gastrointestinal bacteria with the development of AAD.

Cite

CITATION STYLE

APA

Young, V. B., & Schmidt, T. M. (2004). Antibiotic-Associated Diarrhea Accompanied by Large-Scale Alterations in the Composition of the Fecal Microbiota. Journal of Clinical Microbiology, 42(3), 1203–1206. https://doi.org/10.1128/JCM.42.3.1203-1206.2004

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free